Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Applied Mathematics, Statistics and Informatics

The Journal of University of Saint Cyril and Metodius

Editor-in-Chief: Kvasnicka, Vladimír

2 Issues per year

Mathematical Citation Quotient (MCQ) 2016: 0.02

Open Access
See all formats and pricing
More options …

On The Distribution Of Mixed Sum Of Independent Random Variables One Of Them Associated With Srivastava's Polynomials And H -Function

Jagdev Singh
  • Department of Mathematics, Jagan Nath University, Village-Rampura, Tehsil-Chaksu, Jaipur-303901, Rajasthan, India
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Devendra Kumar
  • Devendra Kumar Department of Mathematics JaganNath Gupta Institute of Engineering and Technology, Jaipur-302022, Rajasthan, India
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-07-15 | DOI: https://doi.org/10.2478/jamsi-2014-0005


In this paper, we obtain the distribution of mixed sum of two independent random variables with different probability density functions. One with probability density function defined in finite range and the other with probability density function defined in infinite range and associated with product of Srivastava's polynomials and H-function. We use the Laplace transform and its inverse to obtain our main result. The result obtained here is quite general in nature and is capable of yielding a large number of corresponding new and known results merely by specializing the parameters involved therein. To illustrate, some special cases of our main result are also given.

Keywords: H -function; Srivastava's polynomials; Laplace transform; distribution function; probability density function

MSC: 62E99; 60E05; 60E99; 33C60


  • [1] J. Albert, Sums of uniformly distributed variables, College Mathematics Journal, 33 (2002), 201-206.CrossrefGoogle Scholar

  • [2] R.G. Buschman and H.M. Srivastava The H -Function Associated with a Certaion Class of Feynman Integrals, Journal of Physics A: Mathematical and General, 23 (1990), 4707-4710.Google Scholar

  • [3] V.B.L. Chaurasia and J. Singh, The distribution of the sum of mixed independent random variables pertaining to special functions, International Journal of Engineering Science and Technology, 2(7) (2010), 2601 -2606.Google Scholar

  • [4] A. Erdélyi et al., Tables of Integral Transforms, Vol. I, McGraw-Hill, New York, (1954).Google Scholar

  • [5] A. Erdélyi et al., Higher Transcendental Functions, Vol. I. McGraw-Hill, New York, (1953).Google Scholar

  • [6] C. Fox, The G and H functions as symmetrical Fourier kernels, Trans. Amer. Math. Soc., 98 (1961), 395-429.Google Scholar

  • [7] J.V. Grice and L.J. Bain, Inferences concerning the mean of the gamma distribution, Journal of the American Statistical Association, 75 (1980), 929-933.CrossrefGoogle Scholar

  • [8] M.K. Gupta, The distribution of mixed sum of independent random variables one of them associated with H -function, Ganita Sandesh, 22(2) (2008), 139-146.Google Scholar

  • [9] H. Holm, M.A. Alouini, Sum and difference of two squared correlated Nakagami variates in connection with the McKay distribution, IEEE Transactions on communications, 52(8) (2004), 1367-1376.CrossrefGoogle Scholar

  • [10] A.A. Inayat-Hussain, New Properties of Hypergeometric Series Derivable from Feynman Integrals. II: A Generalization of the H-function, Journal of Physics A: Mathematical and General, 20 (1987), 41194128.Google Scholar

  • [11] O.A.Y. Jackson, Fitting a gamma or log-normal distribution to fiber-diameter measurements on wool tops, Applied Statistics, 18(1969), 70-75.CrossrefGoogle Scholar

  • [12] H. Linhart, Approximate confidence limits for the coefficient of variation of gamma distributions, Biometrics, 21 (1965), 733-738.CrossrefGoogle Scholar

  • [13] H.A. Loaiciga and R.B. Leipnik, Analysis of extreme hydrologic events with Gumbel distributions: marginal and additive cases, Stochastic Environmental Research and Risk Assessment, 13 (1999), 251 - 259.Web of ScienceCrossrefGoogle Scholar

  • [14] A.M. Mathai and R.K. Saxena, On the linear combination of stochastic variables, Metrika, 20(3) (1973), 160-169.CrossrefGoogle Scholar

  • [15] P.G. Moschopoulos, The distribution of the sum of independent gamma random variables, Annals of the Institute of Statistical Mathematics, 37 (1985), 541-544.CrossrefGoogle Scholar

  • [16] G.P. Nason, On the sum of t and Gaussian random variables, Statistics and Probability Letters, 76(12) (2006), 1280-1286.Google Scholar

  • [17] S.B. Provost, On sums of independent gamma random variables, Statistics, 20 (1989), 589-591.Google Scholar

  • [18] M.D. Springer, The Algebra of Random Variables, John Wiley and Sons, New York, (1979).Google Scholar

  • [19] H.M. Srivastava, A contour integral involving Fox's H-function, Indian Journal of Mathematics, 14 (1972), 1 -6.Google Scholar

  • [20] H.M. Srivastava and N.P. Singh, The integration of certain products of the multivariable H-function with a general class of polynomials, Rend. Circ. Mat. Palermo, (Ser. 2) 32 (1983), 157-187.Google Scholar

  • [21] H.M. Srivastava and J.P. Signhal, On a class of generalized hypergeometric distributions, Jnanabha Sect. A 2 (1972), 1-9.Google Scholar

  • [22] C. Sezgö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ. 23 Fourth edition, Amer. Math. Soc. Providence, Rhode Island, (1975).Google Scholar

  • [23] J.R. Van Dorp and S. Kotz, Generalizations of two sided power distributions and their convolution, Communications in Statistics, Theory and Methods, 32(9) (2003), 1703-1723.Google Scholar

About the article

Received: 2012-07-01

Published Online: 2014-07-15

Citation Information: Journal of Applied Mathematics, Statistics and Informatics, Volume 10, Issue 1, Pages 53–62, ISSN (Online) 1336-9180, DOI: https://doi.org/10.2478/jamsi-2014-0005.

Export Citation

© 2014 Faculty of Natural Sciences, University of Saint Cyril and Metodius. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Taekyun Kim, Dae San Kim, Kyung-Won Hwang, and Jong Jin Seo
Advances in Difference Equations, 2016, Volume 2016, Number 1

Comments (0)

Please log in or register to comment.
Log in